Alert archive / Tennessee / River Flood Warnings in 2013
River Flood Warning 173, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 8, 2013, 5:11 AM EDT for Hamilton County, Tennessee; Dade County, Georgia. It took effect at Jul 8, 2013, 6:32 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2013, 5:11 AM EDT (09:11 UTC)
- In effect from
- Jul 8, 2013, 6:32 AM EDT
- Expired
- Jul 8, 2013, 8:56 PM EDT
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 12.37 ft at Jul 8, 2013, 10:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
232 WGUS42 KFFC 080911 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 511 AM EDT MON JUL 8 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES. .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC083-TNC065-082121- /O.NEW.KFFC.FL.W.0173.130708T1032Z-130708T2121Z/ /ENGG1.1.ER.130708T1032Z.130708T1200Z.130708T1521Z.UU/ 511 AM EDT MON JUL 8 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL THIS AFTERNOON. * AT 5 AM MONDAY THE STAGE WAS 11.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * AT 12 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. FLOODING BEGINS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. IN ADDITION...MINOR FLOODING OF PASTURE AND GRAZING LAND BEGINS ALONG THE FLOOD PLAIN. MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED MUCH FURTHER DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$
3 follow-up statements
291 WGUS82 KFFC 081125 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 AM EDT MON JUL 8 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES... WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND HAMILTON COUNTIES... CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY... COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY... GAC047-TNC065-090125- /O.CON.KFFC.FL.W.0172.130708T1800Z-130709T0600Z/ /WCKG1.1.ER.130708T1800Z.130708T1800Z.130709T0000Z.UU/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE. * UNTIL LATE TONIGHT. * AT 7 AM MONDAY THE STAGE WAS 10.3 FEET...AND RISING. * NMINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 11 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA. $$ GAC083-TNC065-090125- /O.EXT.KFFC.FL.W.0173.000000T0000Z-130709T0900Z/ /ENGG1.1.ER.130708T1009Z.130708T1800Z.130709T0300Z.UU/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL LATE TONIGHT. * AT 7 AM MONDAY THE STAGE WAS 12.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * AT 12 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. FLOODING BEGINS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. IN ADDITION...MINOR FLOODING OF PASTURE AND GRAZING LAND BEGINS ALONG THE FLOOD PLAIN. MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED MUCH FURTHER DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC213-313-090125- /O.CON.KFFC.FL.W.0165.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.130707T0730Z.130708T0500Z.000000T0000Z.NO/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON. * UNTIL FURTHER NOTICE. * AT 6 AM MONDAY THE STAGE WAS 12.8 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12 FEET. * AT 14 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE WOODLANDS...PASTURE AND FIELDS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$ GAC313-090125- /O.CON.KFFC.FL.W.0164.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130707T0345Z.130708T1115Z.000000T0000Z.UU/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 7 AM MONDAY THE STAGE WAS 18.8 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC129-213-313-081155- /O.CAN.KFFC.FL.W.0166.000000T0000Z-130708T1800Z/ /TLNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING IS CANCELLED FOR THE CONASAUGA RIVER NEAR TILTON. * AT 7 AM MONDAY THE STAGE WAS 16.9 FEET. * FLOOD STAGE IS 18 FEET. * THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE. $$ GAC115-090125- /O.CON.KFFC.FL.W.0171.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130707T2245Z.130708T0830Z.000000T0000Z.NO/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 6 AM MONDAY THE STAGE WAS 24.2 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 24 FEET. * AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. $$ GAC059-133-219-081942- /O.EXT.KFFC.FL.W.0170.000000T0000Z-130708T1942Z/ /PNFG1.1.ER.130707T2021Z.130708T0415Z.130708T1342Z.NO/ 725 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * UNTIL THIS AFTERNOON. * AT 6 AM MONDAY THE STAGE WAS 13.2 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 13 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 13 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 15 BRIDGE. THE RIGHT BANK BEGINS TO OVERFLOW INTO AGRICULTURAL LAND AND PASTURES WITH A FOOT OR TWO OF WATER. $$
719 WGUS82 KFFC 081457 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1057 AM EDT MON JUL 8 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND HAMILTON COUNTIES LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY GAC047-TNC065-090457- /O.CON.KFFC.FL.W.0172.130708T1800Z-130709T0600Z/ /WCKG1.1.ER.130708T1800Z.130708T1800Z.130709T0000Z.UU/ 1057 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE. * FROM THIS AFTERNOON UNTIL LATE TONIGHT. * AT 10 AM MONDAY THE STAGE WAS 10.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 11.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA. $$ GAC083-TNC065-090457- /O.CON.KFFC.FL.W.0173.000000T0000Z-130709T0900Z/ /ENGG1.1.ER.130708T1009Z.130708T1800Z.130709T0300Z.UU/ 1057 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * UNTIL LATE TONIGHT. * AT 10 AM MONDAY THE STAGE WAS 12.4 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE BORDER INTO THE TIFTONA AREA. $$ GAC213-313-090457- /O.CON.KFFC.FL.W.0165.000000T0000Z-000000T0000Z/ /ETNG1.1.ER.130707T0730Z.130708T0500Z.000000T0000Z.NO/ 1057 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE CONASAUGA RIVER NEAR ETON. * UNTIL FURTHER NOTICE. * AT 10 AM MONDAY THE STAGE WAS 12.3 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * AT 12.0 FEET...MINOR FLOODING OF WOODLANDS...PASTURE AND FIELDS BEGINS ALONG THE RIVER...UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD. $$ GAC313-090457- /O.CON.KFFC.FL.W.0164.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130707T0345Z.130708T1445Z.000000T0000Z.UU/ 1057 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 10 AM MONDAY THE STAGE WAS 19.2 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. * AT 20.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. SOME AREAS WILL BE UNDER 4 FEET OF WATER. $$ GAC115-090457- /O.CON.KFFC.FL.W.0171.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130707T2245Z.130708T0830Z.000000T0000Z.NO/ 1057 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 9 AM MONDAY THE STAGE WAS 24.1 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 24.0 FEET. * AT 24.0 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. $$
496 WGUS82 KFFC 090056 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 856 PM EDT MON JUL 8 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE AFFECTING CATOOSA AND HAMILTON COUNTIES GAC047-TNC065-091456- /O.EXT.KFFC.FL.W.0172.000000T0000Z-130709T1912Z/ /WCKG1.1.ER.130708T2245Z.130709T0600Z.130709T1312Z.UU/ 856 PM EDT MON JUL 8 2013 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE WEST CHICKAMAUGA CREEK NEAR FORT OGLETHORPE. * UNTIL TUESDAY AFTERNOON. * AT 8 PM MONDAY THE STAGE WAS 11.1 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 11 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * AT 11 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF WOODLANDS AND FIELDS NEAR THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE GEORGIA HIGHWAY 146 OR CLOUD SPRINGS ROAD BRIDGE. MINOR FLOODING OF THE CREEK CAN ALSO BE EXPECTED FURTHER DOWNSTREAM AS IT CROSSES THE TENNESSEE BORDER INTO THE SOUTH EAST RIDGE AREA. * THIS CREST COMPARES TO A PREVIOUS CREST OF 11.2 FEET ON MAR 7 2011. $$ GAC083-TNC065-090126- /O.CAN.KFFC.FL.W.0173.000000T0000Z-130709T0900Z/ /ENGG1.1.ER.130708T1009Z.130708T1430Z.130708T1715Z.UU/ 856 PM EDT MON JUL 8 2013 THE FLOOD WARNING IS CANCELLED FOR THE LOOKOUT CREEK NEAR NEW ENGLAND. * THIS TAKES AFFECT IMMEDIATELY. * UNTIL LATE TONIGHT. * AT 8 PM MONDAY THE STAGE WAS 9.8 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 8, 3:50 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 8, 3:50 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 AM EDT MON JUL 8 2013 .SHORT TERM /TODAY THROUGH TUESDAY/... 500MB ANALYSIS SHOWS AN UPPER LOW MOVING INTO THE WESTERN MIDDLE ATLANTIC WITH A WEAK SHEAR AXIS EXTENDING INTO THE CENTRAL CWFA THIS MORNING. WV STILL DEPICTS THE HIGH MOISTURE PLUME VERY WELL ACROSS THE CENTRAL AND SOUTHERN CWFA...BUT ALSO SHOWS SOME DRIER AIR HAS WORKED ITS WAY INTO THE NORTHERN CWFA. THE TROUGH/SHEAR AXIS IS EXPECTED TO PUSH SOUTH TODAY. FORECAST PROBLEM OF THE DAY WILL BE POPS. SUSPECT THE CURRENT ACTIVITY ON THE REGIONAL RADAR LOOP HAS DEVELOP ALONG AND SOUTH OF THE SHEAR AXIS. DO THINK THE SHEAR AXIS WILL HELP SUPPORT CONVECTIVE DEVELOPMENT TODAY...ESPECIALLY ACROSS THE CENTRAL CWFA. THE LATEST RUN OF THE HRRR DOES SHOW SOME EARLY DEVELOPMENT ACROSS THE NORTHERN TIER OF ZONES THIS MORNING...AND THAT COULD BE ASSOCIATED WITH WEAK SHORTWAVE DROPPING SOUTH IN THE FLOW. ALSO...ACROSS THE SOUTHERN CWFA...CONVECTIVE DEVELOPMENT COULD BE ENHANCED BY ANY ACTIVITY THAT DEVELOPS ALONG THE SEA BREEZE AND MOVES INLAND. THE BEST CHANCES FOR THUNDER SHOULD BE IN THE CENTRAL AND SOUTHERN ZONES...WHERE MORE BREAKS IN THE CLOUD COVER COULD OCCUR...SURFACE INSTABILITY WILL BE A LITTLE HIGHER AND THE SEA BREEZE COULD AID WITH LIFT. THE SHEAR AXIS SHOULD SET UP TO THE SOUTH TOMORROW...BUT BOTH THE GFS AND NAM ARE PROGGING ANOTHER PIECE OF SHORTWAVE ENERGY TO DROP SOUTH IN THE FLOW TOMORROW AFTERNOON. IN ADDITION...THE MOISTURE PLUME SHOULD BE LOCATED FURTHER SOUTH THAN TODAY. SO...EXPECT CONVECTION TO BE A LITTLE MORE DIURNAL IN NATURE. FOR NOW...LEFT GENERAL SCT POPS. WILL GO AHEAD AND LEAVE THE FLASH FLOOD WATCH IN EFFECT THROUGH TODAY. EVEN THOUGH THE COVERAGE OF POPS MAY BE LOWER THAN IN PREVIOUS DAYS ACROSS THE NORTH...ANY THUNDERSTORM COULD PRODUCE LOCALLY HEAVY RAINFALL. PWATS WILL DROP TO AROUND AN INCH AND A HALF IN THE NORTH...BUT A THUNDERSTORM COULD EASILY DROP A QUICK INCH OR MORE. FFG VALUES ARE AROUND AN INCH ACROSS MUCH OF THE AREA...WITH SOME AREAS LESS THAN A QUARTER OF AN INCH. NLISTEMAA .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED BEGINS WITH THE SOUTHEAST IN A GENERAL WEAKNESS PATTERN ALOFT...SANDWICHED BETWEEN THE TWO UPPER HIGHS /ONE IN THE ATLANTIC AND ONE IN THE SOUTHWEST STATES/ AND TWO UPPER LOWS OR TROUGHS /WEAK WAVE IN THE EASTERLIES OVER FLORIDA AND LONGWAVE TROUGH IN CANADA/. WEAK SURFACE BOUNDARY REMAINS IN PLACE TUESDAY NIGHT AND WEDNESDAY AND WHILE THERE IS VERY LITTLE FORCING... THERE WILL BE ENOUGH MOISTURE AND INSTABILITY TO KEEP SLIGHT TO LOW CHANCE POPS ACROSS THE AREA. WEDNESDAY NIGHT INTO THURSDAY...THE LONGWAVE TROUGH DEEPENS IN RESPONSE TO A SHORTWAVE RIDING DOWN THE NORTHWEST FLOW TOWARD THE OHIO VALLEY. THIS PUSHES A REINFORCING FRONT THROUGH THE TENNESSEE VALLEY AND INTO THE SOUTHEAST...WARRANTING HIGHER POPS FOR THURSDAY AFTERNOON. KEPT TREND OF LIKELY POPS UP NORTH. AS THE POSITIVELY TILTED TROUGH CONTINUES TO DEEPEN THE FRONT WILL PRETTY MUCH STALL ACROSS THE SOUTHEAST...THOUGH THERE IS SOME QUESTION AS TO HOW STRONG THE GREAT LAKES SURFACE HIGH WILL BE AND IF PORTIONS OF THE STATE ARE ABLE TO CLEAR OUT LATE IN THE WEEK...AS PER THE 00Z GFS...OR IF SIGNIFICANT MOISTURE REMAINS OVER THE ENTIRE AREA AS PER THE 00Z ECMWF. IF THE GFS IS TO BE BELIEVE...DRY AIR IS ABLE TO PUSH IN FRIDAY INTO SATURDAY LEADING TO OVERNIGHT LOWS IN THE 60S. ADD THIS TO TEMPS CONTINUING AT OR BELOW NORMAL...NOT BAD AT ALL FOR THIS TIME OF YEAR. BY SATURDAY MORNING THE GFS HAS ALREADY CUT OFF THE UPPER LOW ACROSS GEORGIA WHILE THE ECMWF JUST HAS A VERY LONG AND SKINNY TROUGH IN PLACE. THIS IS A PRETTY INTERESTING AND PERPLEXING CHANGE FROM LAST NIGHT/S SOLUTIONS...WHERE THE GFS AND ECMWF WERE IN REMARKABLE AGREEMENT WITH THE CUTOFF LOW. WITH TONIGHT/S RUNS... WHILE THE SENSIBLE WEATHER RESULTS ARE NOT ALL THAT DIFFERENT... THE MASS FIELDS ARE ACTUALLY QUITE A BIT DIFFERENT. IN EITHER CASE THOUGH...ABOVE-NORMAL PWATS REMAIN OVER THE SOUTHEAST. ADD TO THIS WHATEVER HAPPENS WITH CHANTAL...OR THE REMNANTS THEREOF. ENSEMBLE GUIDANCE TAKE THE SYSTEM SOMEWHERE INTO THE SOUTHEAST LATE IN THE PERIOD...GFS WITH A MORE NOTICEABLE CIRCULATION INTO THE JACKSONVILLE FLORIDA AREA...BUT THE ECMWF WITH JUST A GENERAL AREA OF MOISTURE INTO THE FLORIDA PENINSULA. SO ALL THAT SAID... HAVE KEPT POPS JUST ABOVE CLIMO FOR THE WEEKEND ESPECIALLY SUNDAY. TEMPS REMAIN AT OR BELOW NORMAL THROUGH THE WEEKEND. TDP && .AVIATION... 06Z UPDATE... PERSISTENCE FORECAST ON TAP SINCE NO AIRMASS CHANGE. EXPECT IFR CIGS AT MOST TERMINAL SITES THIS MORNING...WITH SOME LIFR AT MCN AND CSG POSSIBLE. CIGS SHOULD START TO LIFT AROUND 12-14Z...BUT WILL REMAIN BKN VFR FOR THE AFTERNOON. WINDS WILL BE LIGHT TODAY AOB 10KT...BUT A SLIGHT SHIFT TO THE SW IS POSSIBLE THIS AFTERNOON. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 84 71 87 72 / 60 40 40 30 ATLANTA 84 72 86 73 / 60 40 40 30 BLAIRSVILLE 81 64 81 67 / 60 40 40 30 CARTERSVILLE 85 70 86 72 / 50 40 40 30 COLUMBUS 86 73 90 74 / 60 40 40 20 GAINESVILLE 83 70 85 72 / 50 40 40 30 MACON 86 73 90 73 / 60 40 40 20 ROME 87 70 87 72 / 60 40 40 30 PEACHTREE CITY 84 70 87 72 / 60 40 40 30 VIDALIA 89 74 91 74 / 60 40 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...NLISTEMAA LONG TERM....TDP AVIATION...NLISTEMAA
Hazardous weather outlook, Jul 8, 5:05 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 AM EDT MON JUL 8 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 505 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SIGNIFICANT MOISTURE CONTINUES ACROSS THE STATE WITH SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED AGAIN TODAY. THE GROUND ACROSS THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PERIOD OF PROLONGED RAINFALL. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL TODAY MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING. RAINFALL AMOUNTS AVERAGING AROUND AT LEAST A HALF INCH CAN BE EXPECTED ACROSS THE AREA. LOCALLY HIGHER AMOUNTS OF RAINFALL ARE POSSIBLE WHERE STORMS REPEATEDLY TRACK. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY HIGH...SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO UP TO 40 MPH. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS. THIS IS ESPECIALLY THE CASE ON THURSDAY AFTERNOON AS A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:37 PM EDT | River Flood Warning | FFC | Hamilton | 39 hr |
| Jul 7, 9:44 PM EDT | Special Weather Statement | FFC | Baldwin | 46 min |
| Jul 7, 10:23 PM EDT | Special Weather Statement | FFC | Washington | 67 min |
| Jul 7, 11:10 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 65 min |
| Jul 8, 12:44 PM EDT | River Flood Warning | FFC | Floyd | 6 days |
| Jul 8, 4:39 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
Nearby
River Flood Warnings in Tennessee, 2013River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.